Alert archive / Hawaii / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 27, 2022, 3:39 AM HST. It took effect at Aug 27, 2022, 11:00 AM HST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2022, 3:39 AM HST (13:39 UTC)
- In effect from
- Aug 27, 2022, 11:00 AM HST
- Expired
- Aug 27, 2022, 3:16 PM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
291 WWHW80 PHFO 271339 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 339 AM HST Sat Aug 27 2022 ...RED FLAG WARNING IN EFFECT FOR LEEWARD AREAS TODAY... .The combination of dry fuels, gusty trade winds, and low relative humidity will result in critical fire conditions at times today. Any fires that develop could display extreme fire behavior and be difficult to control. HIZ203-205>207-209>211-213-218-219-221-223-224-226-280345- /O.NEW.PHFO.FW.W.0003.220827T2100Z-220828T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Molokai Leeward- Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona- South Big Island-Kohala- 339 AM HST Sat Aug 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM HST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF All ISLANDS... The National Weather Service in Honolulu has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM HST this evening. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Northeast to east around 20 mph with higher gusts. * HUMIDITY...Around 40 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$
1 follow-up statement
032 WWHW80 PHFO 280116 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 316 PM HST Sat Aug 27 2022 ...RED FLAG WARNING IS CANCELLED... HIZ203-205>207-209>211-213-218-219-221-223-224-226-280230- /O.CAN.PHFO.FW.W.0003.000000T0000Z-220828T0400Z/ Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Molokai Leeward- Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona- South Big Island-Kohala- 316 PM HST Sat Aug 27 2022 ...RED FLAG WARNING IS CANCELLED FOR LEEWARD AREAS OF ALL HAWAIIAN ISLANDS... The National Weather Service in Honolulu has cancelled the Red Flag Warning. Trade wind speeds will weaken tonight and expected to remain below Red Flag criteria over the next few days. $$ Foster
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 27, 3:30 AM HST, 9 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM HST, 9 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 330 AM HST Sat Aug 27 2022 .SYNOPSIS... A weak upper trough drifting westward across the state, will enhance showers over the islands into this afternoon. Otherwise, moderate to locally breezy trades will generate a typical trade wind weather pattern through Sunday, with showers occasionally reaching leeward areas. Drier and more stable trade wind flow developing next week, will maintain showers across windward and mauka areas. Trades briefly weakening to begin the workweek, will allow for afternoon sea breeze showers across leeward areas through Tuesday. Trades will then restrengthen over the islands Wednesday through the end of the week. && .DISCUSSION... Radar trends continue to show showers drifting across the islands this morning, as trades have strengthened across the region. The showers early this morning have increased some since Friday evening, expanding into leeward marine waters of the state. Additionally, showers still remain focused along windward areas with the greatest concentration of showers over the smaller islands and Kauai, in an area of surface based streamline convergence. CIMSS satellite based data, shows the narrow band of increased layered precipitable water values (around 1.75 inches), which was moving toward windward zones Friday evening, now pushing across the islands and moving westward over leeward marine areas. The weakly organized upper level trough will continue to slowly maneuver westward across the islands through today, before becoming anchored over the western end of the state Sunday. The upper trough has enhanced moisture depth and maintained elevated inversion heights (around 10k ft HLI, around 13k ft HTO 00z soundings) across the islands. The increased moisture and inversion heights will enhance shower activity across most islands through this afternoon. Showers will begin to decrease early Sunday as much drier and more stable conditions move in across the state (CIMSS based data, precipitable water values dropping to under 1.25 inches). Lowering inversion heights, drier air and more stable conditions are expected to filter in across the region to begin the upcoming workweek, as the upper trough exits slowly west. The lingering trades next week, will maintain a typical trade wind weather pattern, focusing most of the showers and clouds to windward areas. Trade winds will weaken Monday and Tuesday, allowing the return of afternoon sea breeze clouds and showers across some interior sheltered leeward areas. Trades will then restrengthen Wednesday and Thursday, reestablishing the typical trade wind showers across mainly windward areas. Showers will be limited to end the workweek, as an upper ridge builds north of the state, further supporting a dry and stable airmass across this islands. && .AVIATION... Breezy easterly trade winds have returned and will persist through much of the 24-hr forecast period, with clouds and showers favoring windward and mauka locations. As a result, AIRMET Tango for low-level turbulence downwind of the terrain of all islands is now in effect. Although VFR conditions will prevail for most areas, periods of MVFR CIGS/VSBYS in and around passing showers are expected through the morning hours. AIRMET Sierra for mountain obscuration is currently in effect for windward sections of Oahu and Kauai, which may persist through the early morning hours. && .MARINE... A surface high to the distant NNE has a ridge that extends to an area several hundred nm N of Kauai, supporting moderate to locally strong trade winds. A Small Craft Advisory (SCA) remains in place for the windier zones around Maui and the Big Island through tonight. The high will drift W with little change through tonight, then gradually weaken Sunday before more decided weakening occurs on Monday and Tuesday as a front moves in from the N. In response, trade wind speeds are expected to peak today, then gradually diminish into early next week, becoming gentle to moderate Monday and Tuesday. High pressure building far N of the area will likely lead to increasing trade wind speeds by midweek. No significant swells are expected, and surf will be small along all shores for the foreseeable future. && .FIRE WEATHER... An area of increased moisture and showers will push across the islands early this morning, in advance of much drier air drifting into the islands from the east. The drier airmass will combine with strengthening trades to around 20 mph, to enhance fire weather concerns for some leeward areas into this evening. The lowest relative humidity values are forecast to fall to around 40 percent today, which is about 5 percent lower than Friday. Humidity values are expected to remain low again on Sunday, however the latest trends continue to support lighter wind flow across these drier leeward areas on Sunday, reducing the critical fire weather threat. && .HFO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 6 PM HST this evening for Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Molokai Leeward-Maui Leeward West-Maui Central Valley-Leeward Haleakala- Kona-South Big Island-Kohala. Small Craft Advisory until 6 AM HST Sunday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...SWR AVIATION...Gibbs MARINE...Birchard FIRE WEATHER...SWR
Nearby
Red Flag Warnings in Hawaii, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.